I have been perscibed amitriptyline to help me sleep because of Lamotrigine side effects. I stopped taking amitriptyline suddenly after seven days of use and now i get anxiety. Does amitriptyline cause Epilepsy?
How does amitriptyline react with epilepsy and Lamotrigine?
- 3 Jul 2012 by gadgits4u
- depression, anxiety, epilepsy, sleep disorders, generalized anxiety disorder, amitriptyline, lamotrigine, side effect, sleep, anxiety and stress
Added 3 Jul 2012:
Also does suddenly stopping amitriptyline cause anxiety?
4 Jul 2012
Lamictal or lamotrigine is an anti-seizure medication. It puts me to sleep, sorry you are having trouble.
Amitriptyline is a tricyclic antidepressant that is used as a sleep aid. I looked it up, and it did not say anything about seizures being a negative side effect.
Since you related that you abruptly stopped after 7 days on amitriptyline, you may be having anxiety due to that. Also, worrying about this won't help your anxiety either.
If you are really worried about this, call your doc, or better yet, call your pharmacist. Their area of study is medications, side effects and interactions. That would be your best bet. Access your available resources. I call my pharmacist all the time, the drug store knows my first name.
Hope all is well and your anxiety decreases.
4 Jul 2012
Hi gadgits - I actually did very well with it. Elavil is an oldie but goodie. You didn't mention what dose you are on but if it is for sleep only than I assume you are on or around 25mg at night??? Is there a reason you stopped it suddenly? There are lots of meds out there with precautions against stopping them suddenly. Just a bad thing to do without discussing it with your doctor. Were you not getting any benefit? All of these meds have side effects but the side effects don't hit everyone and it depends on the dose you were taking. There should be a statement in the contraindications somewhere about the dose at which those side effects or adverse affects happen. Why not just talk with your doctor... but I am interested in the dose you were on. If you have a pill splitter it can be split to see if a smaller dose makes you more comfortable.
Please keep asking questions if you have them... we are here to help you the best we can.
5 Jul 2012
Hi, i can only advise about the Amitriptyline... I have been on it for some years now but am in the process out weaning off under the direction of my doctor. I was taking 50mg a night, reduced to 25mg, and now am taking 20mg. Each time my dose was changed it took between 3-5 days to settle down with my sleep and anxiety. Obviously you are off the Amitriptyline now, so advising you about weaning off is pointless. But, your doctor may be willing to give you a benzodiazepine, such as Librium or Diazepam, just for a few days to help you through the withdrawal symptoms?
7 Jul 2012
Report any new or worsening symptoms to your doctor, such as: mood or behavior changes, anxiety, panic attacks, trouble sleeping, or if you feel impulsive, irritable, agitated, hostile, aggressive, restless, hyperactive (mentally or physically), more depressed, or have thoughts about suicide or hurting yourself.
Further more - FDA pregnancy category C. It is not known whether amitriptyline will harm an unborn baby. Tell your doctor if you are pregnant or plan to become pregnant while using this medication.
This information was found for both •lamotrigine interacts with more than 200 other drugs.
Elavil and lamotrigine
http://www.drugs.com/drug_interactions.php?interaction_list_id=25867927m sure you can find other information on this site,
I hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I recently started Lamotrigine (Lemictal) for mood stabilization, then my doctor wants to add Lexapro (for depression/anxiety) in about a month after ...
8 answers • 30 Jun 2011
This severe anxiety, mood swings, insomnia and the other host of crap I have been dealing with lately? And the docs just wanna dump me on an ...
5 answers • 3 Sep 2012
... stress? I'm currently seeing a great counselor, I feel more needs to be done. There are times I feel I should try harder in certain areas of ...
3 answers • 30 Jun 2013